Alert archive / Illinois / Tornado Warnings in 1999

Tornado Warning 3, NWS Lincoln, IL

February 11, 1999Tazewell County, Illinois

NWS Lincoln, IL issued this tornado warning at Feb 11, 1999, 3:34 PM CST for Tazewell County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 1999, 3:34 PM CST (21:34 UTC)
Expired
Feb 11, 1999, 4:00 PM CST
In force
26 min
Issued by
NWS Lincoln, IL
Area
Whole counties

County Tazewell County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 11, 11:15 AM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 1999-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 1999-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 293 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
394 J/kg
Mixed-layer CIN
-231 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
293 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 112135
TORSPI
ILC179-112200-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
334 PM CST THU FEB 11 1999

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* TORNADO WARNING FOR...
  TAZEWELL COUNTY IN CENTRAL ILLINOIS

* UNTIL 400 PM CST

* AT 330 PM CST... LINCOLN DOPPLER RADAR INDICATED A POSSIBLE TORNADO
  4 MILES SOUTHEAST OF PEKIN... MOVING NORTHEAST 50 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  TREMONT
  PEKIN
  HOPEDALE
  MACKINAW
  MORTON

IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A BASEMENT OR
INTERIOR ROOM ON THE LOWEST FLOOR. VEHICLES AND MOBILE HOMES SHOULD
BE ABANDONED FOR A SAFER SHELTER.

AUTEN/KETCHAM/PLAHMER


 n

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Feb 11, 2:00 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Feb 11, 2:00 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CST THU FEB 11 1999

NGM A BIT SLOWER ON THE FNTL MOVMT THAN THE ETA AND AVN. MAPS DATA ON
AWIPS SHOWS FNT IS MOVG A BIT FASTER THAN EVEN THE FASTEST MODEL.
SQUALL LINE HAS DVLPD AND MOVING INTO CWA NOW. EXPECT THE BEST
POTENTIAL IS FOR DAMAGING WINDS AND SOME HAIL...AS THE DIRECTIONAL
SHEAR IS NOT THAT STRONG. SOME POSSIBLE SPIN UP TORNADOES...BUT
DAMAGING WINDS THE BEST THREAT DU|E TO THE VERY STRONG WINDS ALOFT.

PIA  25/27  +3
SPI  27/29  +3
DEC  27/29  +3
CMI  30/31  +3
LWV  32/34  +5

GOETSCH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 12:47 PM CSTSevere Thunderstorm WarningILXSchuyler43 min
Feb 11, 1:27 PM CSTSevere Thunderstorm WarningILXFulton, Knox33 min
Feb 11, 2:00 PM CSTSevere Thunderstorm WarningILXPeoria, Stark45 min
Feb 11, 2:17 PM CSTTornado WarningILXScott28 min
Feb 11, 2:26 PM CSTTornado WarningILXMorgan34 min
Feb 11, 2:40 PM CSTSevere Thunderstorm WarningILXCass35 min
Feb 11, 3:53 PM CSTTornado WarningILXWoodford37 min
Feb 11, 4:51 PM CSTSevere Thunderstorm WarningILXChampaign39 min
Feb 11, 5:17 PM CSTSevere Thunderstorm WarningILXClay28 min
Feb 11, 5:27 PM CSTSevere Thunderstorm WarningILXClark, Edgar33 min

Nearby

Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.